Electron. J. Diff. Eqns., Vol. 1998(1998), No. 17, pp. 1-11.

Partial exact controllability for the linear thermo-viscoelastic model

Wei-Jiu Liu & Graham H. Williams

The problem of partial exact controllability for linear thermo-viscoelasticity is considered. Using classical multiplier techniques, a boundary observability inequality is established under smallness restrictions on coupling parameters and relaxation functions. Then, via the Hilbert Uniqueness method, the result of partial exact controllability is obtained with Dirichlet boundary controls acting on a part of the boundary of a domain.

Submitted January 27, 1998. Published June 20, 1998.
Math Subject Classification: 93B05, 35B37, 73F15.
Key Words: Controllability, thermo-viscoelasticity, Hilbert Uniqueness method.

Show me the PDF file (109 KB), TEX file, and other files for this article.
photo Wei-Jiu Liu
Department of Applied Mechanics and Engineering Sciences
University of California San Diego
9500 Gilman Drive, La Jolla, CA 92093-0411. USA
e-mail: weijiu_liu@uow.edu.au

Graham H. Williams
School of Mathematics and Applied Statistics
University of Wollongong
Northfields Avenue, Wollongong
NSW 2522, Australia
e-mail: ghw@uow.edu.au

Return to the EJDE home page